Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 55, NWS Newport/Morehead City, NC

September 26, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 26, 2017, 8:07 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2017, 8:07 PM EDT (00:07 UTC)
Expired
Sep 27, 2017, 7:52 PM EDT
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

205 
WHUS42 KMHX 270007
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
807 PM EDT TUE SEP 26 2017

...DANGEROUS RIP CURRENTS AND SHORE BREAK EXPECTED...

.SWELLS FROM HURRICANE MARIA WILL PRODUCE A HIGH RIP CURRENT 
THREAT ALONG WITH DANGEROUS SHORE BREAK ALONG THE ONSLOW COUNTY 
BEACHES. BREAKING SURF OF 5 TO 7 FEET THIS EVENING WILL SUBSIDE 
TO 4 TO 6 FEET WEDNESDAY MORNING THEN 2 TO 4 FEET LATE WEDNESDAY. 


NCZ098-271215-
/O.CAN.KMHX.SU.Y.0015.000000T0000Z-170927T1800Z/
/O.EXP.KMHX.BH.S.0054.000000T0000Z-170927T0000Z/
/O.NEW.KMHX.BH.S.0055.170927T0007Z-170928T0000Z/
ONSLOW-
807 PM EDT TUE SEP 26 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH WEDNESDAY
EVENING. THE HIGH SURF ADVISORY HAS BEEN CANCELLED.

* LOCATION...ALL ONSLOW COUNTY BEACHES.

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENT AND DANGEROUS
  SHORE BREAK. 

* SURF HEIGHT...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$
3 follow-up statements
252 
WHUS42 KMHX 270800
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 AM EDT WED SEP 27 2017

...DANGEROUS RIP CURRENTS CONTINUE TODAY...

.LINGERING SWELLS FROM MARIA WILL CONTINUE TO PRODUCE A HIGH RIP 
CURRENT THREAT FOR THE ONSLOW COUNTY BEACHES THROUGH TODAY.

NCZ098-272000-
/O.CON.KMHX.BH.S.0055.000000T0000Z-170928T0000Z/
ONSLOW-
400 AM EDT WED SEP 27 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LOCATION...ALL ONSLOW COUNTY BEACHES.

* TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A
  COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND
  7 AM AND 7 PM.

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
193 
WHUS42 KMHX 271521
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1121 AM EDT WED SEP 27 2017

...DANGEROUS RIP CURRENTS CONTINUE TODAY...

.LINGERING SWELLS FROM MARIA WILL CONTINUE TO PRODUCE A HIGH RIP
CURRENT THREAT FOR THE ONSLOW COUNTY BEACHES THROUGH TODAY.

NCZ095-280000-
/O.EXA.KMHX.BH.S.0055.000000T0000Z-170928T0000Z/
CARTERET-
1121 AM EDT WED SEP 27 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING.

* LOCATION...ALL CARTERET COUNTY BEACHES.

* TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A 
  COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR 
  AROUND 7 AM AND 7 PM.

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

NCZ098-280000-
/O.CON.KMHX.BH.S.0055.000000T0000Z-170928T0000Z/
ONSLOW-
1121 AM EDT WED SEP 27 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...ALL ONSLOW COUNTY BEACHES.

* TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A 
  COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR 
  AROUND 7 AM AND 7 PM.

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
158 
WHUS42 KMHX 272352
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
752 PM EDT WED SEP 27 2017

...HIGH SURF ADVISORY AND HIGH THREAT OF RIP CURRENTS NORTH OF 
CAPE HATTERAS...
...MINOR SOUND SIDE FLOODING FOR THE OUTER BANKS...

.HURRICANE MARIA WILL CONTINUE TO MOVE AWAY WITH DIMINISHING
WINDS. LINGERING SWELLS WILL PRODUCE DANGEROUS SURF AND A HIGH
THREAT OF RIP CURRENTS FOR THE OUTER BANKS NORTH OF CAPE HATTERAS.
NORTHWEST WINDS WILL KEEP WATER LEVELS ELEVATED ON THE SOUND SIDE
OF THE OUTER BANKS PRODUCING MINOR FLOODING.

NCZ095-098-280100-
/O.CAN.KMHX.BH.S.0055.000000T0000Z-170928T0000Z/
CARTERET-ONSLOW-
752 PM EDT WED SEP 27 2017

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE BEACH HAZARDS STATEMENT.

WAVES IN THE SURF ZONE WILL CONTINUE TO DIMINISH OVERNIGHT AND 
THURSDAY.

$$

NCZ103-281200-
/O.NEW.KMHX.CF.Y.0011.170927T2352Z-170928T1000Z/
/O.NEW.KMHX.SU.Y.0016.170927T2352Z-170928T1000Z/
/O.NEW.KMHX.BH.S.0056.170927T2352Z-170929T0000Z/
OUTER BANKS DARE-
752 PM EDT WED SEP 27 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY.
A COASTAL FLOOD ADVISORY HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD
ADVISORY IS IN EFFECT UNTIL 6 AM EDT THURSDAY. IN ADDITION, A
BEACH HAZARDS STATEMENT HAS BEEN ISSUED. THIS BEACH HAZARDS
STATEMENT IS IN EFFECT THROUGH THURSDAY EVENING.

* LOCATION...HIGH SURF ADVISORY AND HIGH THREAT OF RIP CURRENTS
  NORTH OF CAPE HATTERAS. MINOR FLOODING SOUND SIDE OF OUTER 
  BANKS.

* SURF HEIGHT...6 TO 10 FEET THIS EVENING SUBSIDING TO 5 TO 7 FEET
  BY MORNING.

* TIMING...HIGH SURF ADVISORY AND MINOR SOUND SIDE FLOODING 
  THROUGH TONIGHT. HIGH THREAT OF RIP CURRENTS THROUGH THURSDAY. 

* IMPACTS...DANGEROUS SURF WITH BEACH EROSION POSSIBLE. MINOR
  SOUND SIDE FLOODING WITH WATER LEVELS 1 TO 2 FEET ABOVE GROUND
  LEVEL FLOODING LOW SPOTS ADJACENT TO SOUND. 

* HAZARDS...HIGH THREAT OF RIP CURRENTS WITH DANGEROUS SHORE
  BREAK. SOME ROADS MAY BE FLOODED ADJACENT TO SOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

NCZ104-281000-
/O.NEW.KMHX.CF.Y.0011.170927T2352Z-170928T1000Z/
OUTER BANKS HYDE-
752 PM EDT WED SEP 27 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A COASTAL FLOOD ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT
THURSDAY.

* LOCATIONS...SOUND SIDE OF OCRACOKE ISLAND.

* TIMING...THROUGH TONIGHT.

* COASTAL FLOOD IMPACTS...WATER LEVELS 1 TO 2 FEET ABOVE GROUND
  LEVEL WILL PRODUCE MINOR FLOODING ADJACENT TO SOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 26, 7:03 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 26, 7:03 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
703 PM EDT Tue Sep 26 2017

.SYNOPSIS...
Tropical Storm Maria is expected to track slowly off the North
Carolina coast through mid week. A cold front will cross the
area late in the week. Please see the latest official forecasts
from the National Hurricane Center and local NWS offices.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 700 pm Tue...Impacts from wind and storm surge continue
to be the main concerns as now Tropical Storm Maria makes it's
closest approach to NC tonight into Wednesday which is expected
to be around 150 miles east of Cape Hatteras by early Wednesday
morning. The broad wind field associated with the storm is
producing tropical storm force winds along the immediate coast
and areas adjacent to the Sounds. This will result in a Storm
Surge potential of 2 to 4 feet, especially in areas adjacent to
the Pamlico Sound. Please see the Hurricane Local Statement
(HLS) for details. Diurnal heating helped to increase coverage
of showers inland this afternoon. With the loss of heating this
evening and overnight, the best coverage of precipitation will
be along the immediate coast and in vicinity of the Sounds and
have adjusted PoPs/Wx accordingly. Lows will be in the lower 70s
throughout.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 530 pm Tue...Tropical storm force winds will be ongoing
across the OBX, with moderate coastal impacts continuing due to
the slow northward movement of Maria off the NC coast. The slow
moving nature of this system will prolong and possibly enhance
the impacts that Eastern NC does receive. At this time, the
greatest impacts will be associated with the large surf
impacting the coast and significant beach erosion is likely with
ocean overwash probable in typically flood-prone areas around
times of high tide and likely persisting into Thursday. Highway
12 along the Outer Banks could be greatly impacted and may
become impassable at times, especially along Pea Island. Coastal
flooding along the southern Pamlico Sound is also possible but
the degree of flooding remains dependent upon how close Maria
gets before recurving out to sea. The key driver for amount of
inundation from storm surge will be the duration and magnitude
of the northerly winds across the region. The soundside of the
Outer Banks from Buxton to Ocracoke, and possibly Downeast
Carteret County, look to be the most vulnerable locations for
sound side flooding at this time. Showers will slowly taper off
from southwest to northeast during the day as Maria begins to
move away from the coast.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 255 PM Tuesday...Tropical Cyclone Maria will finally
slowly move away from the region Wednesday night and Thursday. A
cooler and drier airmass will then arrive Thursday night and
continue in place through the weekend. A small chance of showers
returns early next week as an inverted surface develops to our
south.

Wednesday night and Thursday...Maria will slowly move away from
the area Wednesday night and Thursday. Will continue small PoPs
for the northeastern CWA including the northern Outer Banks and
occasional light showers rotate across those areas as the
tropical cyclone moves away. Gusty NW winds will continue to
keep water levels elevated into Wednesday night, but this
situation should slowly improve by Thursday morning as the
storms starts to turn away from the coast. In the wake of
Maria, with downsloping NW winds, temperatures will be quite
warm on Thursday with highs into the upper 80s away from the
immediate coast with a few spots possible hitting 90 degrees
Thursday afternoon, with highs in the low/mid 80s Outer Banks.
This will be the last really warm day, before some cooler and
drier air arrive.

Thursday night through Sunday...Lower dewpoints should start to
arrive from the north Thursday night and remain in place through
the weekend as a much more comfortable fall-like airmass
overtakes eastern NC. High temperatures through the period will
be in the 70s, with lows upper 50s inland and low to mid 60s on
the coast. Dewpoints will be generally in the 50s through the
period.

Monday through Tuesday...With an inverted trough of low pressure
developing offshore to our south, will continue a small chance
of a few showers, mainly coastal zones, for Monday and Tuesday.
Temperatures will remain pleasant.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Short Term /Through Wednesday/...
As of 700 pm Tue...Still expecting a prolonged period of sub
VFR ceilings to develop tonight and persist into Wednesday
morning. Last night the temp/dewpoint depressions were low (<=1
degree) and this lead to widespread IFR ceilings forming late in
the evening. Tonight the guidance is forecasting larger
depressions as drier air begins to move into the area in
response to the flow becoming more NW. So present thinking is
that ceilings will be at MVFR levels. Timing is difficult but
expect this should occur before midnight and lift by late
morning as the drier westerly flow deepens and VFR conditions
prevail. Gusty NNW winds 15-25 kts will occur through the
period.

Long Term /Wednesday Night through Saturday/...
As of 3 PM Tuesday...Gusty NW winds should start to subside
Wednesday night, with good flying weather expected Thursday into
the weekend as high pressure builds in from the north, providing
cooler and drier weather. VFR conditions should prevail through
the period.

&&

.MARINE...
Short Term /Tonight and Wednesday/...
As of 700 pm Tue...Maria will continue to move N through
tonight and is forecast to be about 150 miles east of Cape
Hatteras around 8 am Wed. Tropical storm force winds will
persist tonight into Wednesday across much of the marine area.
Seas will peak at 15-20 feet tonight in the coastal waters north
of Ocracoke with lower amounts south. Seas will begin to slowly
subside during the day Wednesday in the coastal waters south of
Oregon Inlet as Maria begins to move away and winds diminish.
Will extend the SCA for the Pamlico and Pungo Rivers into
Wednesday as the high resolution models indicate 25 kt winds at
the mouths of the rivers.

Long Term /Wednesday Night through Saturday/...
As of 3 PM Tuesday...Gusty NW winds on the back side of Maria
will be ongoing Wednesday evening, but should slowly subside by
Thursday morning. Seas will take some time to subside, going
from 12-17 feet Wednesday night to 9-12 feet Thursday and 6-9
feet Thursday night. Winds should finally drop below SCA status
Friday with seas finally dropping below SCA status Friday night.
NE winds will gradually increasing during the day Saturday as
high pressure builds south from the Great Lakes and seas may
start to approach SCA again late in the day Saturday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ046-047-081-093>095-103-104.
     Beach Hazards Statement through Wednesday evening for NCZ098.
     High Surf Advisory until 8 PM EDT this evening for NCZ098.
MARINE...Small Craft Advisory until 5 PM EDT Wednesday for AMZ136.
     Tropical Storm Warning for AMZ130-131-135-137-150-152-154-156-
     158.
&&

SYNOPSIS...JME/HSA
NEAR TERM...JME/HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...JME/CTC/HSA
MARINE...JME/CTC/HSA/SGK
Hazardous weather outlook, Sep 26, 5:41 PM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
541 PM EDT Tue Sep 26 2017

NCZ103-104-272145-
Outer Banks Dare-Outer Banks Hyde-
541 PM EDT Tue Sep 26 2017

...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044-045-079-080-090>092-272145-
Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones-
541 PM EDT Tue Sep 26 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-272145-
Carteret-
541 PM EDT Tue Sep 26 2017

...TROPICAL STORM WARNING IN EFFECT...
...STORM SURGE WATCH IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-272145-
Onslow-
541 PM EDT Tue Sep 26 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ094-272145-
Pamlico-
541 PM EDT Tue Sep 26 2017

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ093-272145-
Craven-
541 PM EDT Tue Sep 26 2017

...TROPICAL STORM WARNING IN EFFECT...
...STORM SURGE WATCH IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ046-047-081-272145-
Tyrrell-Mainland Dare-Mainland Hyde-
541 PM EDT Tue Sep 26 2017

...TROPICAL STORM WARNING IN EFFECT...
...STORM SURGE WATCH IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 26, 2:07 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
207 PM EDT TUE SEP 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     STORM SURGE      CEDAR ISLAND            35.00N  76.33W
09/26/2017                   CARTERET           NC   SOCIAL MEDIA

            NC 12 IN CEDAR ISLAND IS FLOODED WITH WATER UP TO THE
            BUMPER OF PICKUP TRUCKS 1-2 FT AGL.

&&

EVENT NUMBER MHX1700272

KEARNS
Local storm report, Sep 26, 2:13 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
213 PM EDT TUE SEP 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     STORM SURGE      OCRACOKE                35.10N  75.98W
09/26/2017                   HYDE               NC   SOCIAL MEDIA

            3/4 FOOT OF WATER ON BACK RD. IN OCRACOKE... AS WELL AS
            SURROUNDING LAND.

&&

EVENT NUMBER MHX1700273

KEARNS

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 7:51 PM EDTSmall Craft AdvisoryMHX36 hr
Sep 27, 7:52 PM EDTBeach Hazards StatementMHX48 hr
Sep 27, 7:52 PM EDTCoastal Flood AdvisoryMHX10 hr
Sep 27, 7:52 PM EDTHigh Surf AdvisoryMHX8 hr

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.